Alert archive / Utah / Wind Advisories in 2020
Wind Advisory 19, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Oct 13, 2020, 1:59 PM MDT. It took effect at Oct 14, 2020, 9:00 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2020, 1:59 PM MDT (19:59 UTC)
- In effect from
- Oct 14, 2020, 9:00 AM MDT
- Expired
- Oct 14, 2020, 7:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted.
635 WWUS75 KSLC 131959 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 159 PM MDT Tue Oct 13 2020 WYZ021-141200- /O.UPG.KSLC.HW.A.0004.201014T1500Z-201015T0100Z/ /O.NEW.KSLC.HW.W.0007.201014T1500Z-201015T0100Z/ Southwest Wyoming- Including the city of Evanston 159 PM MDT Tue Oct 13 2020 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 7 PM MDT WEDNESDAY... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Southwest Wyoming. * WHEN...From 9 AM to 7 PM MDT Wednesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...High winds may result in difficult travel along I-80. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ011-141200- /O.NEW.KSLC.WI.Y.0019.201014T1500Z-201015T0100Z/ Western Uinta Basin- Including the cities of Duchesne and Roosevelt 159 PM MDT Tue Oct 13 2020 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM MDT WEDNESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Western Uinta Basin. * WHEN...From 9 AM to 7 PM MDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
3 follow-up statements
973 WWUS75 KSLC 140935 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 335 AM MDT Wed Oct 14 2020 UTZ009-141745- /O.EXB.KSLC.HW.W.0007.201014T1200Z-201015T0300Z/ Western Uinta Mountains- 335 AM MDT Wed Oct 14 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Northwest winds 35 to 45 mph with gusts up to 75 mph expected. * WHERE...South slope of the western Uinta Mountains, including Moon Lake, as well as ridgetops across the Uinta Mountains. * WHEN...Until 9 PM MDT this evening. * IMPACTS...High winds may move loose debris, damage property, down trees and cause power outages. * ADDITIONAL DETAILS...Those in the backcountry of the Uinta Mountains should be prepared for very strong and damaging winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ WYZ021-141745- /O.CON.KSLC.HW.W.0007.201014T1500Z-201015T0100Z/ Southwest Wyoming- Including the city of Evanston 335 AM MDT Wed Oct 14 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Southwest Wyoming. * WHEN...From 9 AM this morning to 7 PM MDT this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...High winds may result in difficult travel along I-80. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ011-141745- /O.CON.KSLC.WI.Y.0019.201014T1500Z-201015T0100Z/ Western Uinta Basin- Including the cities of Duchesne and Roosevelt 335 AM MDT Wed Oct 14 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Western Uinta Basin. * WHEN...From 9 AM this morning to 7 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
239 WWUS75 KSLC 142111 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 311 PM MDT Wed Oct 14 2020 WYZ021-150100- /O.CON.KSLC.HW.W.0007.000000T0000Z-201015T0100Z/ Southwest Wyoming- Including the city of Evanston 311 PM MDT Wed Oct 14 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Southwest Wyoming. * WHEN...Until 7 PM MDT this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...High winds may result in difficult travel along I-80. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ009-150300- /O.CON.KSLC.HW.W.0007.000000T0000Z-201015T0300Z/ Western Uinta Mountains- 311 PM MDT Wed Oct 14 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Northwest winds 35 to 45 mph with gusts up to 75 mph expected. * WHERE...South slope of the western Uinta Mountains, including Moon Lake, as well as ridgetops across the Uinta Mountains. * WHEN...Until 9 PM MDT this evening. * IMPACTS...High winds may move loose debris, damage property, down trees and cause power outages. * ADDITIONAL DETAILS...Those in the backcountry of the Uinta Mountains should be prepared for very strong and damaging winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ011-150100- /O.CON.KSLC.WI.Y.0019.000000T0000Z-201015T0100Z/ Western Uinta Basin- Including the cities of Duchesne and Roosevelt 311 PM MDT Wed Oct 14 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Western Uinta Basin. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
751 WWUS75 KSLC 150112 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 712 PM MDT Wed Oct 14 2020 WYZ021-150215- /O.EXP.KSLC.HW.W.0007.000000T0000Z-201015T0100Z/ Southwest Wyoming- Including the city of Evanston 712 PM MDT Wed Oct 14 2020 ...HIGH WIND WARNING HAS EXPIRED... Strong winds have decreased across southwest Wyoming this evening. Wind gusts are expected to remain between 25-35 mph before diminishing later tonight. $$ UTZ011-150215- /O.EXP.KSLC.WI.Y.0019.000000T0000Z-201015T0100Z/ Western Uinta Basin- Including the cities of Duchesne and Roosevelt 712 PM MDT Wed Oct 14 2020 ...WIND ADVISORY HAS EXPIRED... Strong winds have decreased across the western Uinta Basin this evening. Wind gusts are expected to remain between 30-40 mph before diminishing later tonight. $$ UTZ009-150300- /O.CON.KSLC.HW.W.0007.000000T0000Z-201015T0300Z/ Western Uinta Mountains- 712 PM MDT Wed Oct 14 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts over 55 mph. * WHERE...South slope of the western Uinta Mountains, including Moon Lake, as well as ridgetops across the Uinta Mountains. * WHEN...Until 9 PM MDT this evening. * IMPACTS...High winds may move loose debris, damage property, down trees and cause power outages. * ADDITIONAL DETAILS...Those in the backcountry of the Uinta Mountains should be prepared for very strong and damaging winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Oct 13, 10:31 AM MDT, 3 hours 28 minutes earlier.
Area forecast discussion, Oct 13, 10:31 AM MDT, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
1031 AM MDT Tue Oct 13 2020
.SYNOPSIS...A mild airmass will remain across the region today. A
dry cold front usher much cooler air into the area Wednesday,
which will linger through the remainder of the week. A warming
trend will follow for the upcoming weekend.
&&
.DISCUSSION...A potent Pacific jet extends across the Pacific
Northwest/northern Rockies this morning, with an embedded
shortwave trough noted along the southern British Columbia
coastline. To the south of this jet axis, a dry and mild airmass
remains in place across the Great Basin, with max temperatures
expected to run close to 10 degrees above climo this afternoon
across the forecast area.
The aforementioned shortwave is forecast to dig southeast tonight
through Wednesday, passing east of the forecast area but pushing a
trailing dry frontal boundary through Utah and southwest Wyoming.
Strong westerly winds are expected across southwest Wyoming, as
well as potentially into the western Uinta Basin Wednesday. In the
wake of this boundary much cooler air will spill into the region,
knocking temperatures below normal by Thursday.
The longwave pattern will remain relatively unchanged over the
weekend and into next week, as an upstream ridge off the Pacific
Coast maintains a dry northwesterly flow across the Interior West.
As such temperatures across the area should remain near to
slightly above climo during this timeframe.
Updated going forecast to adjust sky/winds based on current
observations, satellite data, and hi-res model guidance.
&&
.AVIATION...Operational weather concerns will remain minimal at
the KSLC terminal through the valid TAF period. Southerly winds in
place are expected to switch to the northwest between 21-22z. VFR
conditions under largely clear skies will be maintained.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Red Flag Warning until 9 PM MDT this evening for UTZ482.
Fire Weather Watch from Wednesday afternoon through Wednesday
evening for UTZ489-494-496.
WY...High Wind Watch from Wednesday morning through Wednesday evening
for WYZ021.
&&
Seaman/Merrill
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Oct 13, 6:25 AM MDT, 7 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 625 AM MDT Tue Oct 13 2020 UTZ001>016-019>021-517-518-WYZ021-141230- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 625 AM MDT Tue Oct 13 2020 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Critical fire weather conditions will develop across the western Uinta Basin this afternoon due to a combination of winds and low humidity. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A dry cold front will bring gusty winds across southwest Wyoming and southeastern Utah on Wednesday. Strong wind gusts 50 to 60 mph are possible across southwest Wyoming. Winds could gust up to 35 mph across southeast Utah, possibly bringing critical fire weather conditions Wednesday afternoon due to the combination of gusty winds and low RH values. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 3:26 AM MDT | Red Flag Warning | SLC | Duchesne | 18 hr |
| Oct 13, 1:42 PM MDT | Red Flag Warning | SLC | Carbon, Emery, Garfield, Iron, Kane, Washington and 1 more | 31 hr |
| Oct 13, 1:59 PM MDT | High Wind Warning | SLC | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.